JavaScript is off. Please enable to view full site.

Da Nang man hospitalized for acute liver failure after taking paracetamol for 2 successive months

Da Nang man hospitalized for acute liver failure after taking paracetamol for 2 successive months

Thursday, May 05, 2022, 12:05 GMT+7
Da Nang man hospitalized for acute liver failure after taking paracetamol for 2 successive months
A doctor tends to 27-year-old B.T. at Hoan My Da Nang Hospital in Da Nang City, Vietnam. Photo: T. Dao / Tuoi Tre

Doctors at Hoan My Da Nang Hospital in the central Vietnamese city of Da Nang on Wednesday successfully saved a patient who was hospitalized with acute liver failure caused by the long-term use of paracetamol. 

The patient was 27-year-old B.T., hailing from central Quang Ngai Province.

T. had been suffering from jaundice, fatigue, poor appetite, and vomiting for 15 days prior to being taken to Hoan My Da Nang Hospital.

Doctors performed diagnostic tests for hepatitis B and C and other hepatitis viruses, all of which came up negative.

Meanwhile, T.’s medical history showed that he had taken two paracetamol tablets every day for two months – about 80 tablets in total – in order to treat back and shoulder pains caused by heavy labor.

Dr. Le Quoc Tuan of the intensive care unit at Hoan My Da Nang Hospital diagnosed T. with severe, acute liver failure as his liver enzymes and bilirubin test results were abnormal and his blood clotting functions had been seriously disturbed.

Doctors treated the patient’s severe, acute liver failure with plasma exchange and supportive treatment.

After eight days of treatment, T.’s health is now stable, his appetite has returned to normal, and his jaundice state has improved.

Dr. Tuan advises people to use paracetamol, which can be easily purchased in Vietnam, in accordance with doctors' prescription.

People with itching, jaundice, poor appetite, and vomiting after taking paracetamol should immediately go to the nearest medical facility for timely treatment.

Dr. Tuan also warned of paracetamol overdose, which can cause liver damage, hepatitis, and even acute liver failure or death if not treated promptly.

Like us on Facebook or follow us on Twitter to get the latest news about Vietnam!

Bao Anh - Truong Trung / Tuoi Tre News

More

Read more

;

Photos

VIDEOS

‘Taste of Australia’ gala dinner held in Ho Chi Minh City after 2-year hiatus

Taste of Australia Gala Reception has returned to the Park Hyatt Hotel in Ho Chi Minh City's District 1 after a two-year hiatus due to the COVID-19 pandemic

Vietnamese woman gives unconditional love to hundreds of adopted children

Despite her own immense hardship, she has taken in and cared for hundreds of orphans over the past three decades.

Vietnam’s Mekong Delta celebrates spring with ‘hat boi’ performances

The art form is so popular that it attracts people from all ages in the Mekong Delta

Vietnamese youngster travels back in time with clay miniatures

Each work is a scene caught by Dung and kept in his memories through his journeys across Vietnam

Latest news